| Catalog Number |
LSMU1351238 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
| Date of Event |
02/02/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the results of the clinical trial (arch (bdpi-20-004) of a non-commercially available device (bd liverty tips stent graft), that sometime later post index procedure, the subject had an adverse event of occlusion of the tips stent graft.It was further reported that subject was implanted with commercially available lifestream balloon expandable vascular covered stent.Approximately four days post lifestream stent implantation procedure, the subject began falling ill and underwent computed tomography which showed occlusion of the lifestream balloon expandable vascular covered stent.The adverse event was not related to study device and study procedure.The subject underwent revision and the event was resolved.
Additional Manufacturer Narrative
H11: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.The result of the investigation is confirmed for patient adverse effects post stent graft placement procedure completion.The definitive root cause for the reported patient adverse effect could not be determined based upon the available information received from the field communications.Labeling review: the information for use for this lifestream device was reviewed and the following sections are applicable.B.Indication for use: the lifestream balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries with reference vessel diameters between 4.5 mm and 12.0 mm, and lesion lengths up to 100 mm.C.Contraindications: the lifestream balloon expandable vascular covered stent is contraindicated for use in: patients with uncorrected bleeding disorders patients who cannot receive recommended antiplatelet and/or anticoagulation therapy patients who are judged to have a lesion that prevents full expansion of the implant lesions in which the lumen diameter post balloon angioplasty is insufficient for the passage of the endovascular system lesion locations subject to external compression.D.Warnings: the lifestream balloon expandable vascular covered stent is supplied sterile and is intended for single use only.Do not resterilize and/or reuse the device.Reuse, resterilization, reprocessing and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or injury, illness or death of the patient.Patients with allergies or hypersensitivity to stainless steel or eptfe may suffer an allergic response to this implant.Do not use if packaging/pouch is damaged.Use the device prior to the use by date specified on the package.Stenting across a vessel side branch may impede blood flow and hinder or prevent future procedures.Stenting into a bifurcation may compromise future diagnostic or therapeutic procedures.Should excessive resistance be felt at any time during the insertion process, do not force passage.Do not exceed the maximum rated burst pressure since this increases the potential for balloon rupture and vessel damage.The use of a pressure monitoring device is recommended to prevent over pressurization.Use only diluted contrast medium for balloon inflation.Do not use air or any gaseous medium to inflate the balloon as this may cause uneven expansion and difficulty in deployment of the covered stent.For the contrast/saline solution, a ratio of 50/50 is recommended.Confirm optimal covered stent wall apposition using standard angiographic techniques.If the covered stent has not achieved full wall apposition, a post dilation with an appropriately sized balloon should be performed.5-8 mm devices may be post-dilated with balloons up to 10 mm in diameter.9-12 mm devices may be post-dilated with balloons up to 12 mm in diameter.Do not expose the covered stent to temperatures higher than 500 f (260 c).Eptfe decomposes at elevated temperatures, producing highly toxic decomposition products.Use of a laser on or around the surface of the covered stent may result in damage to the covered stent and could create toxic fumes, which may harm the patient or operator.E.Precautions: the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.Anatomical variances may complicate the procedure; use caution when advancing the endovascular system through tortuous or difficult anatomy.Prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Store in a cool and dry place.Keep away from sunlight.F.Potential adverse events: potential patient/device adverse effects that may occur include, but are not limited to the following: abscess allergic / anaphylactoid reaction amputation aneurysm / pseudoaneurysm angina/coronary ischemia arterial occlusion/thrombus, near the puncture site arterial occlusion/thrombus, remote from puncture site arterial occlusion / restenosis of the treated vessel arteriovenous fistula arrhythmia balloon rupture blockage of major collateral artery or arterial branch bypass surgery covered stent dislodgement from balloon during tracking procedure covered stent misplacement during placement procedure covered stent migration post placement procedure covered stent insufficient wall apposition covered stent deformation / kink / fracture death distal embolization drug reaction or allergic reaction to medication, substances or materials used for the procedure (e.G.Anticoagulation or antiplatelet agent, contrast medium, stent or catheter materials) edema fever hemorrhage/bleeding hematoma and/or bleeding at puncture (access) site hypotension / hypertension inability to introduce/withdraw endovascular system inability to track endovascular system to the target lesion inability to inflate the balloon/deploy covered stent infection at access site infection at or around implant inflammation ischemia / infarction of tissue/organ malposition / malapposition myocardial infarction pain radiation injuries renal insufficiency / failure/toxicity respiratory arrest restenosis in the treatment area / covered stent edge sepsis shock stroke/transient ischemic attack (tia) thromboembolic event / thrombosis vasospasm vessel wall trauma, perforation / dissection / rupture.G3: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
H11: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.The result of the investigation is confirmed for patient adverse effects post stent graft placement procedure completion.The definitive root cause for the reported patient adverse effect could not be determined based upon the available information received from the field communications.Labeling review: the information for use for this lifestream device was reviewed and the following sections are applicable.B indication for use the lifestream balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries with reference vessel diameters between 4.5 mm and 12.0 mm, and lesion lengths up to 100 mm.C contraindications the lifestream balloon expandable vascular covered stent is contraindicated for use in: patients with uncorrected bleeding disorders patients who cannot receive recommended antiplatelet and/or anticoagulation therapy patients who are judged to have a lesion that prevents full expansion of the implant lesions in which the lumen diameter post balloon angioplasty is insufficient for the passage of the endovascular system lesion locations subject to external compression.D warnings the lifestream balloon expandable vascular covered stent is supplied sterile and is intended for single use only.Do not resterilize and/or reuse the device.Reuse, resterilization, reprocessing and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or injury, illness or death of the patient.Patients with allergies or hypersensitivity to stainless steel or eptfe may suffer an allergic response to this implant.Do not use if packaging/pouch is damaged.Use the device prior to the use by date specified on the package.Stenting across a vessel side branch may impede blood flow and hinder or prevent future procedures.Stenting into a bifurcation may compromise future diagnostic or therapeutic procedures.Should excessive resistance be felt at any time during the insertion process, do not force passage.Do not exceed the maximum rated burst pressure since this increases the potential for balloon rupture and vessel damage.The use of a pressure monitoring device is recommended to prevent over pressurization.Use only diluted contrast medium for balloon inflation.Do not use air or any gaseous medium to inflate the balloon as this may cause uneven expansion and difficulty in deployment of the covered stent.For the contrast/saline solution, a ratio of 50/50 is recommended.Confirm optimal covered stent wall apposition using standard angiographic techniques.If the covered stent has not achieved full wall apposition, a post dilation with an appropriately sized balloon should be performed.5-8 mm devices may be post-dilated with balloons up to 10 mm in diameter.9-12 mm devices may be post-dilated with balloons up to 12 mm in diameter.Do not expose the covered stent to temperatures higher than 500 f (260 c).Eptfe decomposes at elevated temperatures, producing highly toxic decomposition products.Use of a laser on or around the surface of the covered stent may result in damage to the covered stent and could create toxic fumes, which may harm the patient or operator.E precautions the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.Anatomical variances may complicate the procedure; use caution when advancing the endovascular system through tortuous or difficult anatomy.Prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Store in a cool and dry place.Keep away from sunlight.F potential adverse events potential patient/device adverse effects that may occur include, but are not limited to, the following: abscess allergic / anaphylactoid reaction amputation aneurysm / pseudoaneurysm angina/coronary ischemia arterial occlusion/thrombus, near the puncture site arterial occlusion/thrombus, remote from puncture site arterial occlusion / restenosis of the treated vessel arteriovenous fistula arrhythmia balloon rupture blockage of major collateral artery or arterial branch bypass surgery covered stent dislodgement from balloon during tracking procedure covered stent misplacement during placement procedure covered stent migration post placement procedure covered stent insufficient wall apposition covered stent deformation / kink / fracture death distal embolization drug reaction or allergic reaction to medication, substances or materials used for the procedure (e.G.Anticoagulation or antiplatelet agent, contrast medium, stent or catheter materials) edema fever hemorrhage/bleeding hematoma and/or bleeding at puncture (access) site hypotension / hypertension inability to introduce/withdraw endovascular system inability to track endovascular system to the target lesion inability to inflate the balloon/deploy covered stent infection at access site infection at or around implant inflammation ischemia / infarction of tissue/organ malposition / malapposition myocardial infarction pain radiation injuries renal insufficiency / failure/toxicity respiratory arrest restenosis in the treatment area / covered stent edge sepsis shock stroke/transient ischemic attack (tia) thromboembolic event / thrombosis vasospasm vessel wall trauma, perforation / dissection / rupture.D6, g3, h6 (method).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.